Page 1 of 1

Side effects of post txt drugs

PostPosted: Wed Feb 21, 2018 10:38 pm
by alexliv
Hi All,
My wife had a tx 2 months ago the side effects of the anti rejection drugs are quite hard.
Face swollen, hair loss, tremors, muscle pains, weight gain,depression and more.
She is taking prograf 6mg twice a day 720+360 MyFortic and 5 mg prednisone.
Does these side effects subside?
Any advice on how to help her?
She was hoping to be back to some normality and this discourages her a lot.
Thanks

Re: Side effects of post txt drugs

PostPosted: Thu Feb 22, 2018 11:54 am
by SKM23435
Alexliv,

I was discharged from hospital on much the same combination of drugs.
I was lucky not to have all those side effects but the tremor, hair loss and feeling a bit peculiar were all there. I think in my case they were trumped by the euphoria of getting a transplant.

Looking at my weight I think it look quite a few months to get rid of all the extra fluid. The hair loss stopped after about 6 months and went back to my previous thick locks. The tremor settled as doses of tacrolimus was reduced.

From memory in my case ( we are all different) my myfortic was stopped and my tacrolimus reduced at around 12 weeks. It does help you feel more normal with lower doses.

I am now 2 1/2 years post transplant and feel great. I can on occasions forget I am a “renal patient” and have to be reminded by my family. Your wife won’t have to wait that long. I’m sure reduction in the drugs will help.
I hope this helps.
Best wishes to you both
Sue

Re: Side effects of post txt drugs

PostPosted: Thu Feb 22, 2018 4:01 pm
by Chris Wright
Alex,

I only know about the pred on that list.

It definitely causes a "moon face", makes you hungry and can cause depression.

The effects do wear off. Particularly once you realise that' it's only the drugs affecting your mood, you can overcome it.

Best of luck to your wife.

C

Re: Side effects of post txt drugs

PostPosted: Sun Jun 10, 2018 12:34 am
by sporti
Hi

I sympathise. I had bad side effects. As they reduce this will help but the body will al so adapt but it can take a long while.
As for the hair there are products out there that can help. Also a topical steroid on prescription is very good.